MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC WRKSTN, 9732585, STLTHSTN INAV II; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC WRKSTN, 9732585, STLTHSTN INAV II; INSTRUMENT, STEREOTAXIC
Model Number 9732585
Medical Device Problem Codes Imprecision (1307); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Tissue Damage (2104); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: patient information was unavailable from the site.Device evaluated by mfr: onsite functional and visual examination was performed by a manufacturer representative.The system passed a system checkout and was determined to be fully operational.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On 2019-2-05, (b)(4) (hcp rep for): medtronic received information regarding a navigation device being used for a cranial biopsy.It was reported that the site used the mr to plan and perform navigation.During the procedure there were no signs of inaccuracy.The site took a post-op ct scan and noticed they had unsuccessfully performed the surgery, and biopsied healthy tissue.The site merged the ct with the mr and it showed a 5mm deviation from target planned.There was no reported delay to procedure.The site had to schedule another surgery and was performed without medtronic navigation.It was noted that the likely cause of the event was a distorted mr scan.
 
Additional Manufacturer Narrative
The software investigation was unable to determine the probable cause of the reported issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial biopsy.It was reported that the site used the mr to plan and perform navigation.During the procedure there were no signs of inaccuracy.The site took a post-op ct scan and noticed they had unsuccessfully performed the surgery, and biopsied healthy tissue.The site merged the ct with the mr and it showed a 5mm deviation from target planned.There was no reported delay to procedure.The site had to schedule another surgery and was performed without medtronic navigation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
WRKSTN, 9732585, STLTHSTN INAV II
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8495062
Report Number1723170-2019-01618
Device Sequence Number13718821
Product Code HAW
UDI-Device Identifier00613994110831
UDI-Public00613994110831
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9732585
Device Catalogue Number9732585
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
05/15/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/09/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;